MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER; FGE CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Procode: additional codes = lje; gbo.Pma/510(k) #: k173035.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that during a bile duct drainage procedure an ultrathane mac-loc locking loop biliary drainage catheter separated at the hub when the user was fixing the catheter to the patient's skin.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested, but is currently unavailable.
 
Event or Problem Description
In additional information received on 05jul2022, it was confirmed that no additional surgical intervention was needed.The patient did not require initial or prolonged hospitalization due to this occurrence.The fitting was securely attached at first inspection.No force was exerted on the catheter.There was no difficulty locking the mac-loc.The patient was not mobile.Following the separation of the catheter, a new drain was opened to complete the procedure.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Investigation ¿ evaluation on 11may2022, cook medical received a complaint from a representative of (b)(6) hospital in texas.It was reported, that during a bile duct drainage procedure, an ultrathane mac-loc locking loop biliary drainage catheter (rpn: (b)(4), lot: 14208553) separated from the hub of the mac-loc adapter.The fitting was securely attached at first inspection, and exertion on the catheter or difficulty locking mac-loc was denied.The separation was said to occur while the user was attaching the device to the patient's skin.A new drain was opened and used to complete the procedure.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo was provided showing the proximal end of the catheter separated from the mac-loc adaptor.Additionally, a document-based investigation evaluation was performed.In response to this incident, cook completed a review of the product device master record (dmr) and concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Cook also reviewed the device history record (dhr).The dhrs for lot 14208553 and mac-loc subassembly lot sa14101301 record no non-conformances relevant to the failure mode.A database search for complaints on the reported lot found no additional complaints reported from the field.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook reviewed the product labeling for the complaint device.The instructions for use (ifu) [ t_multi2_rev1], multipurpose drainage catheter] states the following: how supplied: "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, inspection of device photos, and the results of the investigation, it was determined the cause of this event is related to a component failure without evidence of design or manufacturing deficiency.Appropriate measures have been taken to address this failure mode.A capa was previously opened to further address mac-loc hub separation.Corrective actions have since been implemented following the manufacture of this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP BILIARY DRAINAGE CATHETER
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14877048
Report Number1820334-2022-01138
Device Sequence Number5098625
Product Code FGE
UDI-Device Identifier00827002095007
UDI-Public(01)00827002095007(17)240913(10)14208553
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberN/A
Device Catalogue NumberULT14.0-38-40-P-32S-CLB-RH
Device Lot Number14208553
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer07/05/2022
01/03/2023
Initial Report FDA Received Date06/30/2022
Supplement Report FDA Received Date07/07/2022
01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown